Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 80, NWS Eureka, CA

October 11, 2020

NWS Eureka, CA issued this small craft advisory at Oct 11, 2020, 2:54 AM PDT. It took effect at Oct 11, 2020, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2020, 2:54 AM PDT (09:54 UTC)
In effect from
Oct 11, 2020, 11:00 AM PDT
Expired
Oct 11, 2020, 9:00 PM PDT
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

028 
WHUS76 KEKA 110954
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
254 AM PDT Sun Oct 11 2020

PZZ455-111800-
/O.NEW.KEKA.SC.Y.0080.201011T1800Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
254 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 11 AM this morning to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-111800-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-201011T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
254 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From midnight tonight to 11 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-111800-
/O.CON.KEKA.SC.Y.0079.201011T1300Z-201011T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
254 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM PDT
THIS MORNING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 AM to 11 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
048 
WHUS76 KEKA 111020
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
320 AM PDT Sun Oct 11 2020

PZZ475-111830-
/O.EXT.KEKA.SC.Y.0079.201011T1300Z-201012T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
320 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-111830-
/O.CON.KEKA.SC.Y.0080.201011T1800Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
320 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 11 AM this morning to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-111800-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-201011T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
320 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From midnight tonight to 11 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
004 
WHUS76 KEKA 111609
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
909 AM PDT Sun Oct 11 2020

PZZ470-111715-
/O.CAN.KEKA.SC.Y.0079.000000T0000Z-201011T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
909 AM PDT Sun Oct 11 2020


$$

PZZ455-120015-
/O.CON.KEKA.SC.Y.0080.201011T1800Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
909 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-120015-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
909 AM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Long period waves building to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
282 
WHUS76 KEKA 112123
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
223 PM PDT Sun Oct 11 2020

PZZ455-120400-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
223 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-120400-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
223 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
922 
WHUS76 KEKA 120351
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
851 PM PDT Sun Oct 11 2020

PZZ455-120500-
/O.EXP.KEKA.SC.Y.0080.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
851 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...


$$

PZZ475-120500-
/O.EXP.KEKA.SC.Y.0079.000000T0000Z-201012T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
851 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...


$$

PZZ450-121200-
/O.NEW.KEKA.SC.Y.0081.201012T1900Z-201013T0100Z/
Pt St George to Cape Mendocino out 10 nm-
851 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM PDT MONDAY...

* WHAT...Seas around 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From noon to 6 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-121200-
/O.NEW.KEKA.SC.Y.0081.201012T1300Z-201013T0100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
851 PM PDT Sun Oct 11 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY...

* WHAT...Seas 9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 6 AM to 6 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 3:18 PM PDT, 11 hours 36 minutes earlier.

Area forecast discussion, Oct 10, 3:18 PM PDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
318 PM PDT Sat Oct 10 2020

.SYNOPSIS...The cooler wetter weather will be short lived as
High pressure will gradually build through the remainder of the
weekend and into next week. A warming and drying trend will bring
a return of above normal temperatures to much of the interior by
mid to late next week.

&&

.DISCUSSION...Rain amounts from todays frontal passage were
generous over much of Del Norte county as well as southwest
Oregon with some decent amounts over northwest Humboldt. For
areas south of Hwy 36 it was slim pickens with only a few
hundredths to perhaps a tenth of an inch at best. Meanwhile,
another wave of low pressure passing to our north may clip Del
Norte County with more clouds and some very light rain Sunday
night into Monday. Otherwise the cool wet weather will take an
abrupt turn early next week as a drier northerly regime sets up
with increasing heights into next week. Thus another period of
warmer than normal temperatures this Fall looks on tap during the
afternoons across much of the interior zones by Thursday. A
thermal trough will develop along the California coast, and
offshore winds will promote unseasonably warm an dry weather for
the end of the week into next weekend. Near record warm
temperatures will be possible, particularly around interior
Mendocino and Lake Counties Thursday and Friday. Coastal areas
should see limited coastal stratus, and there will be the
potential for 70s there as well if the thermal trough can shift
offshore. However, this pattern will favor more active wildfires,
and depending on that, could allow smoke and haze to drift back
across our entire area for the 2nd half of the week into the
weekend.

&&

.AVIATION...The front has moved through the coastal areas bringing
periods of moderate rain and MVFR conditions. The front is
dissipating as it moves inland and farther south so impacts have
been less. Tonight expect most valleys and areas along the coast to
see lingering clouds slowly lower and likely bring periods of MVFR
to IFR conditions towards morning. Clearing and VFR conditions are
generally expected for Sunday. MKK

&&

.MARINE...A cold front moving across the waters is switching the
winds to northerly once again. They are only expected to increase to
around 10 to 20 KT and a SCA is not expected to be needed. Late this
afternoon and tonight a long period swell will move into the area.
It is expected to be build to around 9 to 10 feet at 14 seconds
Sunday morning. The small craft advisory in the northern outer
waters looks on track, although it may need to be expanded if the
swell comes in even slightly large than expected. This swell is
expected to diminish over the next several days, but generally
persist through the week.

Northerly winds are expected to persist on Sunday, but Monday and
Tuesday a couple of weak weather systems are expected to bring some
periods of light southerly winds in the northern waters. These will
be short lived and the main impact will be keep the overall wind
field fairly light. Wednesday through Friday northerly winds are
expected to increase as high pressure builds over the area. Gale
force gusts will be possible at times. This will bring large steep
waves as well. MKK

&&

.FIRE WEATHER...Although rainfall was underwhelming in most areas
where fires are still ongoing...the Slater Fire was a recipient of
solid rain amounts and continues to receive precipitation as a
band of showers moves across that region at this time. Other fires
to the south were not nearly as fortunate as only a few hundrethes
to a couple of tenths were received. Much higher RH values were
observed over much of the CWA however so a bit of a break in that
regard was helpful. This will be short lived however as the
airmass quickly dries out and locally poor recoveries begin to
materialize once again...especially around the ridges of Southern
Mendo and Lake Counties Monday morning where drier air and some
locally gusty northerlies will resume tomorrow night into Monday.
As mentioned in previous discussion another offshore flow event is
setting up for the middle of next week with warmer temperatures,
low RH values and potentially widespread east winds that at this
time may be strong enought ot warrant watches or warnings.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from midnight tonight to 10 AM PDT Sunday
     for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 10, 5:09 AM PDT, 21 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
509 AM PDT Sat Oct 10 2020

CAZ101>115-111215-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
509 AM PDT Sat Oct 10 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 1:19 PM PDTFrost AdvisoryEKATrinity19 hr

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.